# SDR 98ZZZX1927

- Difficulty date: April 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8673K
- Make and model: Cessna 340A
- Aircraft serial: 340A0612
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Header
- Part number: 9910299
- Condition: Failed
- Location: Lt Engine
- Part time: 2,016 hours
- Stage of operation: IN
- Nature of condition: R
- Precautionary procedure: K

## Discrepancy

PILOT BROUGHT ACFT TO MAINTENANCE BECAUSE THE LT ENGINE WOULD NOT DEVELOP FULL POWER.  DURING RUN-UP AT TURBO COMING-ON SPEED, ENG WOULD BOG DOWN.  AFTER SEVERAL TEST RUNS AT VARIOUS MANIFOLD PRESSURES AND PROP RPM'S, PROBLEM PERSISTED, OCCASIONALLY ENG WOULD DEVELOP FULL POWER.  UPON DISASSY OF EXHAUST SYSTEM, DISCOVERED BAFFLE PLATE IN THE EXHAUST HEADER, P/N 9910299-9, HAD BROKEN LOOSE AND LODGED IN THE INLET TO THE TURBO.  THIS PROBLEM SHOWED UP INTERMITTENTLY BECAUSE, UPON SHUTDOWN, BROKEN PIECES WOULD FALL BACK DOWN INTO THE HEADER TO BE SUCKED BACK UP AGAIN ON RESTART.  THIS BAFFLE PLATE CAN ONLY BE INSPECTED BY PARTIALLY DISASSY OF EXHAUST SYS AND BE GIVEN SPECIAL ATTENTION WHEN EXHAUST SYS IS APART.
